Advertisement

Acta Mathematica Vietnamica

, Volume 42, Issue 3, pp 445–454 | Cite as

Regularity of Powers of Edge Ideals of Some Graphs

Article
  • 161 Downloads

Abstract

Let \(\tilde {C_{n}}\) be the graph by adding an ear to C n and \(I=I(\tilde {C_{n}})\) be its edge ideal. In this paper, we prove that \(\operatorname {reg}(I^{s})=2s+\lfloor \frac {n+1}{3}\rfloor -1\) for all s ≥ 1. Let G be the bicyclic graph C m C n with edge ideal I = I(G); we compute the regularity of I s for all s ≥ 1. In particular, in some cases, we get \(\operatorname {reg}(I^{s})=2s+\lfloor \frac {m}{3}\rfloor +\lfloor \frac {n}{3}\rfloor -1\) for all s ≥ 2.

Keywords

Castelnuovo-Mumford regularity Edge ideals Powers of ideals 

Mathematics Subject Classification (2010)

13D02 05E40 05C38 

Notes

Acknowledgments

The author would like to thank Professor Zhongming Tang for his helpful discussion and S. A. Seyed Fakhari for his valuable suggestions. The author is also grateful to the referee for his/her nice comments.

This work was supported by the National Natural Science Foundation of China (11501397), the Natural Science Foundation of Jiangsu Province (BK20140300), and the Jiangsu Government Scholarship for Overseas Studies.

References

  1. 1.
    Alilooee, A., Banerjee, A.: Powers of edge ideals of regularity three bipartite graphs. arXiv:1408.2557
  2. 2.
    Banerjee, A.: The regularity of powers of edge ideals. J. Algebraic. Combin. 41(2), 303–321 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Barile, M., Kiani, D., Mohammadi, F., Yassemi, S.: Arithmetical rank of the cyclic and bicyclic graphs. J. Algebra Appl. 11, 1–14 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Beyarslan, S., Hà, H. T., Trung, T. N.: Regularity of powers of forests and cycles. J. Algebraic Combin. 42(4), 1077–1095 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bouchat, R.R.: Free resolutions of some edge ideals of simple graphs. J. Comm. Algebra 2(1), 1–35 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    CoCoATeam: CoCoA: a system for doing Computations in Commutative Algebra, Avaible at http://cocoa.dima.unige.it
  7. 7.
    Cutkosky, S.D., Herzog, J., Trung, N.V.: Asymptotic behaviour of the Castelnuovo-Mumford regularity. Compos. Math. 118, 243–261 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Dao, H., Huneke, C., Schweig, J.: Bounds on the regularity and projective dimension of ideals associated to graphs. J. Algebraic Combin. 38(1), 37–55 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Fröberg, R.: On Stanley-Reisner Rings. Topics in Algebra, Part 2 (Warsaw, 1998), 5770, Banach Center Publ. 26 Part 2, PWN, Warsaw (1990)Google Scholar
  10. 10.
    Hà, H.T.: Regularity of squarefree monomial ideals. In: Cooper, S. M., Sather-Wagstaff, S. (eds.) Connections Between Algebra, Combinatorics, and Geometry. Springer Proceedings in Mathematics Statistics 76, 251–276 (2014)Google Scholar
  11. 11.
    Herzog, J., Hibi, T., Zheng, X.: Monomial ideals whose powers have a linear resolution. Math. Scand. 95(1), 23–32 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Jacques, S.: Betti Numbers of Graph Ideals. Ph.D Thesis, University of Sheffield (2004)Google Scholar
  13. 13.
    Jacques, S., Katzman, M.: The Betti numbers of forests. arXiv:math.AC/0501226
  14. 14.
    Kalai, G., Meshulam, R.: Intersections of Leray complexes and regularity of monomial ideals. J. Combin. Theory Ser. A 113, 1586–1592 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Kiani, D., Mohammadi, F.: On the arithmetical rank of the edge ideals of some graphs. Algebra Colloq. 19, 797–806 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Kodiyalam, V.: Asymptotic behaviour of Castelnuovo-Mumford regularity. Proc. Am. Math. Soc. 128(2), 407–411 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Moghimian, M., Seyed Fakhari, S.A., Yassemi, S.: Regularity of powers of whiskered cycles. arXiv:1505.06096
  18. 18.
    Trung, N.V., Wang, H.: On the asymptotic behavior of Castelnuovo-Mumford regularity. J. Pure Appl. Algebra 201(1–3), 42–48 (2005)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Institute of Mathematics, Vietnam Academy of Science and Technology (VAST) and Springer Science+Business Media Singapore 2017

Authors and Affiliations

  1. 1.School of Mathematical SciencesSoochow UniversitySuzhouChina

Personalised recommendations